View Full Version : Peripheral vascular sensitivity/disease/neuropathy


Captrichie
03-31-14, 11:34 AM
All comment and constructive sharing appreciated!

My new Doc calls this topic "Severe Raynaulds Disease" i.e. as a child it was diagnosed & throughout my family history. ADHD caused so many failures until Concerta first came on the market. I finished my Phd, restored my marriage. Wonderful. I needed 54 mg ( I'm 6'3", 210 lbs) and literally my life back.

SIDEWAYS MOVEMENT: In 2-3 years I developed tolerance to Concerta. Doctor changed me to Adderal ER 30 mg 2X a day instead of stopping it a few months. He was able to get an exception for the 2X the dosage approved. a few years later, I found myself with what I call severe peripferal entropy (as in degradation of my peripferal nervous system). Numbness , the feeling of wearing socks when I wasn't, hyper-sensitivity to cold, severe skin discoloration, etc. Each doctor blamed the symptoms on a different thing, but non on the long therm effect of high dose ADHD medications! Blood test after blood test (12 comprehensive panels so far), Finally , one day the FDA advised my pharmacy to add a label re: worsening Raynaulds symptoms using ADHD medications ( I believe it was Vyvanse). So I went on the internet and researched the studies referenced by the FDA. OMG! ? Why had I never check my ADHD medication? I check everything else like a hawk?

A defieciet in my attention to most important med? The one hitting my CNS every day?:(

Anyhow, I changed my Internist.

Has anyone had similar symptoms and/or experiences with Doctors who get entrenched in a single diagnosis and ignores all else? Has anyone else forgotten to look up the side effects of the ADHD medication like myself?

FlightyBird83
11-10-14, 12:20 PM
Yes! I'm 31 now and although I haven't had many problems lately, a few years back I had plenty of problems and had to be put on several different medications that I no longer take. My toes would go numb, my feet felt like ice and I would sit for hours with my feet on a foot massager with heat. My extremities are sensitive to the cold, but I have not been diagnosed with Raynaulds and I hope I never am. My mother has it and is awful. My doctor did diagnose me with neuropathy. I was on Adderall then Vyvanse around that time.

Hyperman87
03-19-15, 07:34 PM
Neuropathy from ADHD medicine? Idk about that! Should only be a problem if you have underlying cardiovascular disease(problems with blood vessels) or possible diabetes(even then) it most likely isn't the medication(Peripheral vascular disease as a side-effect is pretty rare.)Note,I didn't say impossible!

Those who have neuropathy(while on ADHD medication, most probably had it for quite sometime, & simply failed to pay attention to it!) This was the case for me.I had nerve damage symptoms(well before) I started Adderall or Vyvanse(in 2011),due to un-diagnosed Parkinsonism( I have Parkinson's-related Neuropathy)

The dexeamphetamine helps to relieve both the Parkinson's & ADHD symptoms(actually!)

Hyperman87
03-19-15, 08:05 PM
There's a tendency to quickly blame a medication for causing certain symptoms(& they will cause side-effects.)In all honesty, It was likely already there. Because, If you have Peripheral vascular disease or Peripheral artery disease causing your symptoms?

Well, you shouldn't have been on ADHD medicine, in the first place,why? Because all forms of Peripheral vascular disease are(usually) related to hardening of the arteries or(atherosclerosis) & ADHD drugs have always been contraindicated in patients with hardening of the arteries.

http://www.mentalhelp.net/poc/view_doc.php?type=doc&id=13862